Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jan 2, 2016, 2:40 AM PST. It took effect at Jan 3, 2016, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 2, 2016, 2:40 AM PST (10:40 UTC)
- In effect from
- Jan 3, 2016, 1:00 AM PST
- Expired
- Jan 2, 2016, 2:58 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
322 WHUS76 KMFR 021040 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PST SAT JAN 2 2016 PZZ376-022345- /O.NEW.KMFR.SW.Y.0001.160103T0000Z-160104T1800Z/ /O.NEW.KMFR.SC.Y.0002.160103T0900Z-160104T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY. * WINDS AND WAVES...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KT TONIGHT...THEN DIMINISH TO 10 TO 20 KT SUNDAY AFTERNOON. WIND WAVES WILL PEAK AT 5 TO 8 FEET SUNDAY MORNING. * SEAS...COMBINED SEAS WILL BUILD TO 9 TO 10 FEET LATE THIS AFTERNOON...THEN TO 11 TO 12 FEET SUNDAY MORNING...REMAINING THERE INTO MONDAY. SEAS WILL GENERALLY BE SWELL DOMINATED...BUT THERE WILL BE SOME WIND WAVE CHOP TONIGHT INTO SUNDAY AFTERNOON WITH THE INCREASED WINDS. * AREAS AFFECTED...THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR BEYOND 30 NM OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-022345- /O.NEW.KMFR.SW.Y.0001.160103T0000Z-160104T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY. * SEAS...COMBINED SEAS WILL BUILD TO 9 TO 10 FEET LATE THIS AFTERNOON...THEN TO 10 TO 12 FEET SUNDAY MORNING...REMAINING THERE INTO MONDAY. SEAS WILL GENERALLY BE SWELL DOMINATED...BUT THERE WILL BE SOME WIND WAVE CHOP TONIGHT INTO SUNDAY AFTERNOON WITH THE INCREASED WINDS. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-022345- /O.NEW.KMFR.SW.Y.0001.160103T0900Z-160104T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 240 AM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 1 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 1 AM SUNDAY TO 10 AM PST MONDAY. * SEAS...COMBINED SEAS WILL BUILD TO 10 TO 11 FEET TONIGHT AND REMAIN THERE INTO MONDAY. SEAS WILL BE SWELL DOMINATED. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
952 WHUS76 KMFR 022258 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 258 PM PST SAT JAN 2 2016 ...BUILDING SEAS AND PERIODS OF GUSTY SOUTH WINDS THIS WEEK... A SERIES OF LOW PRESSURE SYSTEMS MOVING IN FROM THE SOUTHWEST AND IN THE GULF OF ALASKA WILL RESULT IN INCREASING WAVE ACTIVITY IN THE COASTAL WATERS THIS WEEK, PEAKING THURSDAY. PERIODS OF GUSTY SOUTH WINDS ARE ALSO EXPECTED. PZZ376-031200- /O.EXT.KMFR.SW.Y.0001.160103T0000Z-160107T0000Z/ /O.UPG.KMFR.SC.Y.0002.160103T0900Z-160104T0000Z/ /O.NEW.KMFR.SE.W.0001.160103T1800Z-160104T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 258 PM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 4 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR SEAS IS IN EFFECT THROUGH 4 PM PST WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. * SEAS: BUILDING LONG PERIOD WEST SWELL COMBINED WITH FRESH SOUTHWEST SWELL WILL RESULT IN SOUTHWEST SEAS 10 FEET OR LARGER THIS EVENING. LATE SUNDAY MORNING THROUGH SUNDAY EVENING SEAS WILL BECOME VERY STEEP AS 10 SECOND SOUTH-SOUTHWEST WAVES BECOME DOMINANT. SEAS WILL BE IN THE 10 TO 14 FOOT RANGE THROUGH MONDAY NIGHT BEFORE BUILDING FURTHER TUESDAY THROUGH THURSDAY. * WINDS: SOUTHEAST WINDS 10 TO 20 MPH THIS EVENING WILL BECOME SOUTHERLY AND INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY ADVISORY CONDITIONS. WARNING CONDITIONS WILL AFFECT MOST AREAS FROM THE LONGITUDE OF BUOY 15 WESTWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-031200- /O.EXT.KMFR.SW.Y.0001.160103T0000Z-160107T0000Z/ /O.NEW.KMFR.SE.W.0001.160103T1800Z-160104T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 258 PM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 4 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR SEAS IS IN EFFECT THROUGH 4 PM PST WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. * SEAS: BUILDING LONG PERIOD WEST SWELL COMBINED WITH FRESH SOUTHWEST SWELL WILL RESULT IN SOUTHWEST SEAS 10 FEET OR LARGER BEGINNING THIS EVENING THROUGH TONIGHT. LATE SUNDAY MORNING THROUGH SUNDAY EVENING SEAS WILL BECOME VERY STEEP AS 10 SECOND SOUTH-SOUTHWEST WAVES BECOME DOMINANT. SEAS WILL BE IN THE 10 TO 14 FOOT RANGE THROUGH MONDAY NIGHT BEFORE BUILDING FURTHER TUESDAY THROUGH THURSDAY. * WINDS: SOUTHEAST WINDS 10 TO 20 MPH THIS EVENING WILL BECOME SOUTHERLY AND INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY ADVISORY CONDITIONS. WARNING CONDITIONS WILL AFFECT MOST AREAS FROM THE LONGITUDE OF BUOY 15 WESTWARD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-031200- /O.EXT.KMFR.SW.Y.0001.160103T0600Z-160107T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 258 PM PST SAT JAN 2 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... * SEAS...BUILDING LONG PERIOD WEST SWELL COMBINED WITH SOUTHWEST FRESH SWELL WILL RESULT IN SOUTHWEST SEAS 10 FEET OR LARGER BEGINNING LATE THIS EVENING THROUGH SUNDAY MORNING. SEAS WILL REMAIN IN THE 10 TO 12 FOOT RANGE THROUGH MONDAY NIGHT BEFORE BUILDING FURTHER TUESDAY THROUGH THURSDAY. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED. INITIALLY, SEAS WILL BE SLOWEST TO BUILD IN THE VICINITY OF BUOY 27. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 9:09 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 1, 9:09 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 PM PST FRI JAN 1 2016
.DISCUSSION...A HIGH PRESSURE RIDGE REMAINS LOCATED NORTH OF THE
AREA WITH A LOW PRESSURE TROUGH TO THE SOUTH. A VERY COLD AIR MASS
REMAINS IN PLACE, ESPECIALLY FOR LOCATIONS FROM THE CASCADES EAST.
A STRONG SURFACE PRESSURE GRADIENT IS FORECAST TO REMAIN IN PLACE
AND DECREASE SOME ON SATURDAY.
THIS PATTERN WILL BRING CONTINUED OFFSHORE FLOW AND GUSTY EAST
WINDS OVER THE MOUNTAINS, ESPECIALLY IN THE CASCADES AND SISKIYOUS
THIS EVENING INTO TONIGHT. SOME BREEZY AND GUSTY WINDS ARE ALSO
LIKELY IN THE ASHLAND AREA AS WELL. WINDS HAVE LOWERED IN OTHER
PARTS OF THE ROGUE VALLEY AND ARE EXPECTED TO CONTINUE TO
GRADUALLY LOWER TONIGHT. OTHER VALLEY LOCATIONS, WILL SEE MAINLY
LIGHT AND VARIABLE WINDS. IN THE UMPQUA BASIN, EXCEPT CALM WINDS
AND PERSISTENT LOW LEVEL MOISTURE. THE MAIN CONCERN IS THAT
FREEZING FOG WILL FORM ONCE AGAIN TONIGHT AND CONTINUE SATURDAY
MORNING. THIS MAY BRING VERY LOW VISIBILITIES. MODEL GUIDANCE
CURRENTLY SUPPORTS ONE HALF TO ONE QUARTER MILE VISIBILITIES IN
FOG IN THE ROSEBURG AREA, IN FOG DEVELOPING LATE TONIGHT AND EARLY
SATURDAY MORNING. ALSO LIGHT ICE MAY FORM ON SURFACES AND BRING
SLIPPERY CONDITIONS. WILL NEED TO MONITOR THE UMPQUA VALLEY FOR
DENSE FREEZING FOG TONIGHT.
WITH THE COLD AIR MASS IN PLACE, ALONG THE COAST, EXPECT AREAS
OF FREEZING TEMPERATURES TONIGHT ALONG THE CURRY COAST WITH
WIDESPREAD FREEZING TEMPERATURES ALONG THE COOS AND DOUGLAS
COASTS. A FREEZE WARNING IS IN EFFECT FOR THESE AREAS.
&&
.AVIATION...FOR THE 02/00Z TAF CYCLE...
SOUTHEAST WINDS ALOFT PENETRATED INTO MOST OF THE WEST SIDE VALLEYS
THIS AFTERNOON. THESE WINDS HAVE MIXED OUT THE AIR IN MOST OF THE
VALLEYS, REPLACING THEM WITH MUCH DRIER AIR. THUS, FOG AND LOW
CLOUDS WILL BE LESSER TONIGHT THAN WAS OBSERVED LAST NIGHT, EXCEPT
IMMEDIATELY ALONG AND NEAR THE EDGES OF WARMER WATERWAYS. THERE IS
NOW HIGH CONFIDENCE THAT MEDFORD WILL NOT GET FOG TONIGHT INTO
SATURDAY MORNING. ENOUGH MOISTURE STILL EXISTS FOR FOG IN THE
ROSEBURG AREA, HOWEVER, SO EXPECT FREEZING FOG THERE FROM AS EARLY
AS 06Z THROUGH ABOUT 19Z. OTHERWISE, VFR IS EXPECTED. BTL
&&
.MARINE...UPDATED 300 PM PST FRIDAY, 01 JAN 2016... STRONG HIGH
PRESSURE INLAND WITH LOWER PRESSURE OFFSHORE WILL CONTINUE TO BRING
SOUTHEAST WINDS TONIGHT THROUGH TOMORROW. A WARM FRONT WILL LIFT
NORTHWARD INTO THE AREA LATE SATURDAY INTO SUNDAY BRINGING RAIN AND
STEEP BUILDING SEAS. BOUTS OF GUSTY SOUTHEAST TO SOUTH WINDS WITH
STEEP SEAS WILL CONTINUE EARLY NEXT WEEK WITH PERIODS OF RAIN.
TUESDAY THROUGH THURSDAY 14 TO 19 FOOT SEAS ARE POSSIBLE AS LONG
PERIOD WEST SWELL ARRIVES. BTL
&&
.PREV DISCUSSION... /ISSUED 555 PM PST FRI JAN 1 2016/
DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... THE REX BLOCK IN
PLACE OVER THE PACIFIC NORTHWEST IS BEGINNING TO BEND UNDER
PRESSURE FROM THE LARGE TROUGH DIGGING INTO THE EASTERN PACIFIC.
THE LARGE TROUGH IS CAUSING THE BLOCK'S ANCHORING UPPER LEVEL
LOW, CURRENTLY RESIDING OVER LAKE TAHOE, TO PUSH NORTH INTO OUR
FORECAST AREA. BY EARLY SATURDAY MORNING, THE CENTER OF THE LOW
SHOULD RESIDE OVER THE EAST SIDE SOMEWHERE BETWEEN BEND AND
KLAMATH FALLS. UNTIL THEN, THE WINDS AROUND THE LOW HAVE ALIGNED
THEMSELVES PERFECTLY TO FLOW DOWN SOME OF THE VALLEYS OF THE WEST
SIDE, INCLUDING THE ROGUE VALLEY FROM ASHLAND THROUGH
JACKSONVILLE AND MEDFORD. THIS IS RESULTING IN THE GUSTY WINDS
THERE THIS AFTERNOON, AND IS THANKFULLY RESPONSIBLE FOR CLEARING
THE VALLEY AIR AND PREVENTING AIR STAGNATION. THE SAME WINDS MAY
WELL PREVENT FOG FORMATION OVERNIGHT, AS DOWNSLOPING WINDS HAVE
PUSHED DEWPOINTS DOWN TO NEAR SINGLE DIGITS. OTHER VALLEYS IN THE
AREA, STILL UNDER INVERSION AND WITHOUT SCOURING WINDS, WILL
LIKELY GO BACK TO FOG TONIGHT, AND WILL REMAIN IN THE AIR
STAGNATION ADVISORY UNTIL THE NEXT FRONTAL SYSTEM ARRIVES SATURDAY
AFTERNOON AND EVENING.
THIS WILL BE A PROBLEMATIC FRONT SATURDAY NIGHT INTO SUNDAY
MORNING, AND NOT JUST IN TERMS OF THE FORECAST SHOULD IT VERIFY.
PRECIPITATION WILL BE LIGHT AND WILL ITSELF RESULT FROM
OVERRUNNING, BUT HOW IT REACHES THE GROUND REMAINS IN QUESTION.
WITH SUCH COLD AIR TRAPPED IN THE VALLEYS, AND WARM AIR MOVING IN
ALOFT, IT IS VERY POSSIBLE THAT FREEZING RAIN COULD OCCUR IN MANY
OF THE WEST SIDE VALLEYS. IF THIS OCCURS AS IT SEEMS IT MAY, THIS
WOULD PRIMARILY BE A TRAVEL CONCERN WITH BLACK ICE FORMING ON AREA
ROADS, INCLUDING INTERSTATE 5. SOMEONE TRAVELING ALONG THE
INTERSTATE BETWEEN MEDFORD AND ROSEBURG COULD EASILY ENCOUNTER
RAIN, SNOW, AND FREEZING RAIN ALONG THE WAY, SWITCHING BACK AND
FORTH DEPENDING ON THE ELEVATION AND OUTSIDE TEMPERATURE.
HAVE SPENT CONSIDERABLE TIME WEIGHING THE OPTIONS, AND
UNFORTUNATELY, CONFIDENCE IN THE FREEZING RAIN SCENARIO REMAINS
LOW, ESPECIALLY GIVEN THE DIFFERENCE ONLY ONE OR TWO DEGREES WOULD
MAKE, OR A VARIATION IN THE TIMING OF ONLY AN HOUR OR TWO. A FEW
THINGS TO CONSIDER: SHOULD CLOUDS MOVE IN EARLIER, TEMPERATURES
MAY NOT GET BELOW FREEZING IN SOME AREAS AND RAIN WOULD RESULT.
CONVERSELY, IF DRY AIR REMAINS IN PLACE, EVAPORATIONAL COOLING
COULD DROP FREEZING LEVELS DOWN TO THE SURFACE, PREVENTING SNOW
FROM MELTING IN THE FIRST PLACE. GIVEN THE LOW CONFIDENCE, HAVE
KEPT A SLIGHT CHANCE OF FREEZING RAIN IN PLACE FOR THE VALLEYS OF
THE WEST SIDE EARLY SUNDAY MORNING. AS TEMPERATURES WILL WARM
THROUGH THE MORNING, ANY FROZEN PRECIPITATION WILL COME TO AN END
BY NOON, AND SNOW LEVELS ARE EXPECTED TO RISE FROM AROUND 1000
FEET SATURDAY NIGHT TO ABOVE 4000 FEET BY EARLY SUNDAY AFTERNOON.
SUNDAY EVENING INTO MONDAY WILL SEE THE PASSAGE OF A WEAK COLD
FRONT, ASSOCIATED WITH ANOTHER CLOSED LOW ORBITING WITHIN THE FLOW
OF THE LARGE PACIFIC TROUGH. THIS WILL LOWER SNOW LEVELS SLIGHTLY
INTO MONDAY, WITH SHOWERY PRECIPITATION CONTINUING INTO MONDAY
NIGHT AS THE AXIS OF THE TROUGH MOVES OVERHEAD. THERE ARE SOME
DIFFERENCES BETWEEN THE MODELS CONCERNING TIMING OF THIS LOW, BUT
THEY ARE SMALL, AND CONFIDENCE IS BETTER THAN AVERAGE IN THE
OVERALL SCENARIO. -BPN
LONG TERM...TUESDAY THROUGH FRIDAY...THE MAIN LOW PRESSURE IN THE
EASTERN PACIFIC WILL CONTINUE TO SEND A SERIES OF FRONTS INLAND
THROUGH THE MIDDLE OF THE WEEK. THE JET STREAM PATTERN DURING THIS
TIME FRAME IS STARTING TO FAVOR THE SOUTHERN TRACK WITH NORTHERN
CALIFORNIA. BOTH THE GFS AND THE ECMWF ARE REASONABLY CONSISTENT
THROUGH WEDNESDAY. THERE WILL BE PERIODS OF SOUTHERLY WIND AHEAD OF
EACH LOW PRESSURE TO PROVIDE FOR UPLIFT INTO THE MOUNT SHASTA AREA.
BEYOND WEDNESDAY BOTH MODELS ARE SUGGESTING A RIDGE MOVING INTO THE
EASTERN PACIFIC WITH MAINLY NORTHERLY FLOW ALONG THE WEST COAST.
THIS WILL LEAD TO A DECREASING CHANCE OF SHOWERS, ESPECIALLY FOR
SOUTHERN OREGON, BUT TEMPERATURES WILL ALSO TURN COLDER. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 8 AM PST SATURDAY FOR ORZ021-022.
AIR STAGNATION ADVISORY UNTIL 10 AM PST SATURDAY FOR ORZ023-024.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:40 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 61 hr | |
| Jan 2, 2:48 PM PST | Freezing Rain Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 19 hr |
| Jan 2, 2:58 PM PST | Hazardous Seas Warning | MFR | 25 hr | |
| Jan 2, 2:47 PM PST | Wind Advisory | MFR | Siskiyou | 12 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.